September - Clinical trial update - B + R and Idelalisib - CAL 101

Hi CLLers,

Well into my third round of B + R chemo treatment yesterday and today - and all seems to be going well! My IVIG Infusions have now caught up with my delayed Chemo treatment - so three session in the Day Care Unit - this week!

After my last Doctor's examination & blood tests he now strongly suspects that I am actually receiving the trial drug Idelalisib (CAL 101.) and not the placebo, due to the effects that can be seen in my body and blood.

Even with these apparently positive responses - I am still maintaining my vigilance on bugs and infection! (Which reminds me to check when the Flu Jab season starts ! )

GOOD NEWS Report

On September 11, 2013, Gilead Sciences Inc. (Gilead) announced that the Company has submitted a New Drug Application (NDA) to the US Food and Drug Administration (FDA) for the approval of idelalisib, an investigational, targeted, oral inhibitor of PI3K delta for the treatment of indolent non-Hodgkin's lymphoma (iNHL). Gilead also informed that along with this NDA, the Company submitted data that supports the use of idelalisib for patients with iNHL that is refractory (non-responsive) to rituximab and to alkylating-agent-containing chemotherapy. The Company further added that it plans to file for regulatory approval of idelalisib in the European Union in Q4 2013

So best wishes to all for a great weekend !

Marty

5 Replies

oldestnewest
  • Thanks for the update Marty. Great to hear that you are doing well and that you might be in the Idelalisib arm. I'm sure many here will be following your progress with considerable interest. I see that Dave3579 has appreciated your support from "in the trenches" too!

    Neil

  • Hi MartyR,

    Good to know that you are doing well. I have just completed the 3 (B+R) cycle plus Placebo/ idelalisib trial. My blood counts are now normal and lymph nodes in neck and abdomen have gone down some what.

    About 3 weeks into the treatment, I had a rash and on reducing the dose of Idelalisib it went away, so I am tempted to believe that I may be on the real drug. :-)

    Scan in about 6 weeks so willl know more then.

    Wishing good health to all !

    Bmv01

  • I have had all 6 rounds of the BR. I believe I'm on the Idelalisib because of having the diahrrhea, rash, elevated liver enzymes and now recovering from pneumonia. They may dose reduce me.

    All side effects were transient or able to be dealt with except the pneumonia. That was a doozy.

    Jeff

  • Hi Jeff,

    Its good to hear that you have survived the B+R and hopefully on Idelalisib tablets.

    My Oncologist (even though I was on a "double blind" trial.) was nearly immediately able to tell if I was on the Idelalisib side - from my blood test results - especially the tell-tale sign of Lymphocyte Count -- Increasing threefold.

    Just prior to starting B+R+I i suffered from Sepsis Pneumonia -- and initially I was treated in an "open ward" but through my wife's loving persistence I was moved to an isolation ward!

    Diarrhea, shingles and warts (because of a compromised immune system.) have been my main side effects -- which I can live with / manage!

    One thing I have learnt is asking my Oncologist -- lots of why / what does this mean - questions -- however irellavant and petty -- it goes to building up the whole "picture".

    Most Doctors are trained only to say the minimum -- but will open-up if questioned!

    Keep in Touch

    Marty

    Male 62 - Birmingham UK

  • Bmv01 -- Yes its does sound like good news for your treatment / trial regime!

    My Oncologist simply described the action of Idelaslisib as "Squeezing" the nodes out into the blood stream -- for the B+R Chemo to attack them. So initially lymphocite counts increase and steadily reduce.

    My before and after scans showed significant node reduction - initially they were recording changes in centimetres - now in single millimetres !!

    Also the Bone Marrow Biopsy showed 90%+ infected before and after less than 10% !!

    Diarrhea, shingles and warts (because of a compromised immune system.) have been my main side effects -- which I can live with / manage!

    One thing I have learnt is asking my Oncologist -- lots of why / what does this mean - questions -- however irellavant and petty -- it goes to building up the whole "picture".

    Most Doctors are trained only to say the minimum -- but will open-up if questioned!

    Keep in Touch

    Marty

    Male 62 - Birmingham UK

You may also like...